Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 117, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 1997, 4:01 PM CDT for Warren County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1997, 4:01 PM CDT (21:01 UTC)
- Expired
- Apr 19, 1997, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:10 PM CDT | Hail 0.75 | Centertown, TN | Sheriff's office reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 192104 RRA SVRBNA TNC177-192145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT SAT APR 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WARREN COUNTY AT 400 PM DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 10 MILES NORTHWEST OF MCMINNVILLE MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL HEAD FOR CENTERTOWN AND MCMINNVILLE. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:05 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 19, 2:05 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT SAT APR 19 1997 SKIES PARTLY CLOUDY ACRS MID TN THIS AFTN WITH CLD COVER A BIT MORE EXTENSIVE TWDS THE PLATEAU. PDS OF SUN HAVE ALLOWEWD TEMPS TO WARM ABV MOS GUID. XPCT PATCHY CLDINESS TO LINGER INTO EARLY EVEN HRS ESP ALONG KY BRDR NE OF BNA WHILE RMNDR OF MID-SOUTH CAN XPCT MOSTLY CLR SKIES. STABLE AIRMASS AND LINGERING LOW LVL MSTR COULD LEAD TO PATCHY DENSE FOG BY DAYBREAK SUN. MOS GUID TEMPS LOOK REASONABLE FOR TNGT. MDLS IN GOOD AGREEMENT THRU 36 HRS WITH WK RDG OVR RGN EARLY SUN. AFT 36 HRS MDLS DIVERGE WITH THE NGM MOVING THE SFC LOW FURTHER NE AT 48 HRS COMPARED TO THE ETA/AVN. THE NGM LOW IS ALSO DEEPER. ETA DIVES H5 S/W A LOT MORE SEWD SUN NIGHT COMPARED TO NGM/AVN. ATTM PREFER NGM SOLUTION AS NO RDG IS ANCHORED OVR THE SE U.S. TO DETER EWD MOVEMENT PLUS NEXT SYS ENTERG HIGH PLAINS WL HELP TO MOV WEATHER SYS ALONG. THRFR XPCT RAPID DESTABILIZATION OF AMS OF MID-SOUTH SUN NIGHT INTO MOM AM. STRENGTHENING MOIST LOW LVL FLOW COUPLED WITH INCRSG DIVERGENCE WITH HEIGHT WL PROVIDED ENVIRONMENT NECESSARY TO SUSTAIN TSTMS THAT DVLOP OVR LWR MO VLY SUN AFTN. SVR WEA PARAMETERS NOT TOO SHABBY OVR RGN BY MON AM WITH K-INDEX PROGGED TO BE 34 AND TT OF 56 WHILE S.R. HELICITY RANGES FM 160-240. HWVR ITS TOO EARLY IN FCST TO HIGHLIGHT SVR WEA THREAT BUT SITUATION DOES BARE WATCHING WITH EACH MDL RUN AS SFC LOW PROGGED TO TAKE TRACK FAVORABLE FOR SVR WX FOR MID TN. ATTM PREFER TEMPS SLGTLY ABV MOS GUID SUN AS PDS OF SUN AND LOW LVL WAA SHOULD KICK TEMPS INTO THE UPR 60S PLATEAU TO LWR 70S ELSEWHERE. LIKE THE IDEA OF LIKELY POPS FOR RGN FOR SUN NIGHT INTO MON WHILE GUID TEMPS LATR HALF OF FCST PD ACCEPTABLE WITH SLGT ADJUSTMENTS. 09 BNA 46/72/58/68 -176
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 29 min |
| Apr 19, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 36 min |
| Apr 19, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Apr 19, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 46 min |
| Apr 19, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 41 min |
| Apr 19, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 29 min |
| Apr 19, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 34 min |
| Apr 19, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 32 min |
| Apr 19, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.